Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

On olanzapine & seroquel for schizophrenia. On fluoxapine for depression. No sexual drive, tired. How to overcome this problems?

My partner who takes olanzapine and seroquel for schizophrenia and fluoxapine and divaloprax for depression and bipolar has no sex drive. What natural things will help. He was on only 5 mg of olanzopine for a couple of years, a couple of years ago and was able to hold down a full time job and had a sex drive. After his previous girlfriend broke up with him and he stopped taking any medication and lost his job, he had a major psychotic incident and attempted suicide, he was put on 20mg of olanzapine. He slept most of the time and could't get off the couch due to depression and fatigue. When we started going out he started getting up and doing volunteer work for the few hous a day he wasn't sleeping. He wants to start his own business so he is not dependent on social assistance, but is far too sedated. His doctor who I think is awful prescibed wellbutrin which caused him to have a psychotic break requiring hospitalization. He wa released a couple of months later on the 4 drugs he is on now. He is still sleeping far too much (from abou 11pm to 4pm, with only a small time when he can work on his business. His doctor doesn't seem to care as long as he does not need to be hospitalized. His doctor has a bad reputation, but I don't think my partner can choose another where we live (Peterborough, Ontario, Canada). What do you suggest to get his sex drive back and give him energy to work on his business without getting psychotic symptoms? He also has a terrible memory and frequently misses appointments.
For abusiness to succeed how can he overcome that?
Please email me at: YYYY@YYYY
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

You have described his problems as he is a known case of Bipolar disorder and Schizophrenia. These are two different diseases. He is currently on Olanzapine, Qutiapine for psychotic features and Fluoxetine (?) and Sodium Valporate for mood symptoms. Olanzapine, Qutiapine and Sodium Valporate all causes sedation as side effect. These medicines are the reason of excess sleepiness in him. He has poor sexual drive. Due to chronic mental illness the patient develops apathy and anhedonia. Probably he lost sexual interest because of his Psychopathology. He is also on Fluoxetine which is a SSRI drug. It also causes sexual side effects, anorgasmia, poor libido, delayed ejeculation etc. So I will advise you to visit his doctor and consult regarding these side effects. Herbal or natural medicines may help in regaining the power but visit his psychiatrist first.

Dr. Seikhoo Bishnoi
Answered: Sat, 23 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor